Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 30, NWS Salt Lake City, UT

August 10, 2006

NWS Salt Lake City, UT issued this red flag warning at Aug 10, 2006, 8:16 AM MDT. It took effect at Aug 10, 2006, 2:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2006, 8:16 AM MDT (14:16 UTC)
In effect from
Aug 10, 2006, 2:00 PM MDT
Expired
Aug 10, 2006, 10:00 PM MDT
In force
8 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 101416
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
816 AM MDT THU AUG 10 2006

UTZ433>436-102230-
/O.UPG.KSLC.FW.A.0017.060810T2200Z-060811T0400Z/
/O.NEW.KSLC.FW.W.0030.060810T2000Z-060811T0400Z/
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
816 AM MDT THU AUG 10 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING FOR FIRE WEATHER ZONES 433 THROUGH 436 FOR DRY 
LIGHTNING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR FIRE WEATHER ZONES 433 THROUGH 436 FOR DRY
LIGHTNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

A WEATHER SYSTEM MOVING IN FROM THE PACIFIC NORTHWEST WILL MAKE
CONDITIONS FAVORABLE FOR THE DEVELOPMENT OF DRY THUNDERSTORMS OVER
WEST CENTRAL AND SOUTHWEST UTAH. MICROBURST TYPE WINDS WILL
ACCOMPANY SOME OF THESE STORMS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ420-422>424-102230-
/O.NEW.KSLC.FW.W.0030.060810T2000Z-060811T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
816 AM MDT THU AUG 10 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING FOR FIRE WEATHER ZONES 420...AND 422 THROUGH
424 FOR DRY LIGHTNING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR FIRE WEATHER ZONES 420...AND 422 THROUGH 424 FOR
DRY LIGHTNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10
PM MDT THIS EVENING.

A WEATHER SYSTEM MOVING IN FROM THE PACIFIC NORTHWEST WILL MAKE
CONDITIONS FAVORABLE FOR THE DEVELOPMENT OF DRY THUNDERSTORMS OVER
NORTHWEST UTAH. MICROBURST TYPE WINDS WILL ACCOMPANY SOME OF THESE
STORMS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
2 follow-up statements
000 
WWUS85 KSLC 102115
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
315 PM MDT THU AUG 10 2006

UTZ420-422>424-433>436-110400-
/O.CON.KSLC.FW.W.0030.000000T0000Z-060811T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
315 PM MDT THU AUG 10 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 420...422
THROUGH 424...AND 433 THROUGH 436...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 420...422
THROUGH 424...AND 433 THROUGH 436. 

THUNDERSTORMS SO FAR TODAY HAVE PRODUCED ONLY ISOLATED DRY
LIGHTNING. HOWEVER...THE POSSIBILITY EXISTS FOR ADDITIONAL
THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING OVER NORTHWESTERN
AND WEST CENTRAL UTAH. BECAUSE OF THE LACK OF MOISTURE OVER THE
AREA...ANY THUNDERSTORMS THAT FORM ARE CAPABLE OF PRODUCING DRY
LIGHTNING. STRONG GUSTY WINDS ARE ALSO POSSIBLE WITH THESE STORMS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 110414
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1014 PM MDT THU AUG 10 2006

UTZ420-422-110800-
/O.EXP.KSLC.FW.W.0030.000000T0000Z-060811T0400Z/
/O.NEW.KSLC.FW.W.0031.060811T0414Z-060811T0800Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-
1014 PM MDT THU AUG 10 2006

...RED FLAG WARNING HAS EXPIRED FROM THE EARLIER ISSUANCE 
BUT WILL BE RE-ISSUED UNTIL 200 AM...
...RED FLAG WARNING IN EFFECT UNTIL 2 AM MDT FRIDAY FOR DRY 
LIGHTNING AND MICROBURST WINDS FOR NORTHWEST UTAH FIRE ZONES
420 AND 422...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CONTINUED A
RED FLAG WARNING EFFECTIVE UNTIL 200 AM MDT FOR NORTHWEST UTAH FOR
DRY LIGHTNING AND MICROBURST WINDS...FOR FIRE ZONES 420 AND 422.

THUNDERSTORMS WITH WIND GUSTS TO 50 MPH ARE MOVING ACROSS THE SALT
FLATS OF NORTHWEST UTAH. ANOTHER GUST FRONT WITH NORTHWEST WINDS
NEAR 50 MPH WILL ENTER EXTREME NORTHWEST UTAH AT ABOUT 1130 PM
MDT. WITH RELATIVE HUMIDITY NEAR 15 PERCENT...THE STRONG WINDS
WILL BRING SEVERE FIRE CONDITIONS TO NEW OR ONGOING FIRES ACROSS
NORTHWEST UTAH.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ423-424-433>436-110515-
/O.EXP.KSLC.FW.W.0030.000000T0000Z-060811T0400Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
1014 PM MDT THU AUG 10 2006

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 10, 4:45 AM MDT, 3 hours 31 minutes earlier.

Area forecast discussion, Aug 10, 4:45 AM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
445 AM MDT THU AUG 10 2006

.SYNOPSIS...A GENERALLY DRY SOUTHWEST FLOW WILL EXIST OVER ALL BUT
EXTREME SOUTHERN UTAH TODAY. MOISTURE TO THE SOUTH OF THE STATE
WILL WORK SLOWLY NORTH OVER UTAH AHEAD OF A PACIFIC TROUGH THIS
WEEKEND.

&&

.DISCUSSION...A GENERALLY DRY W-SW FLOW ALOFT EXISTS OVER ALL BUT
THE EXTREME SRN PORTION UTAH THIS MORNING. RESIDUAL CLOUDINESS FROM
THE EVENING CONVECTION OVER THE SW MOUNTAINS SUGGESTS SOME
INSTABILITY STILL PRESENT OVER THE AREA. SUSPECT THAT CONVECTION
WILL GET AN EARLIER START OVER THE SW MOUNTAINS THIS MORNING...THEN
SPREADING EAST ACROSS SRN UTAH THROUGH THE AREA OF BEST MOISTURE.

THE PACIFIC TROUGH ALONG 130W WILL MOVE INLAND THROUGH THE PACIFIC
NW TONIGHT. THIS TROUGH WILL GRIND ITS WAY EAST FRIDAY/SATURDAY...
WITH THE MAIN COLD AIR AND DYNAMICS REMAINING JUST TO THE NORTH OF
UTAH.  THE MOISTURE OVER AZ/SRN UT WILL GRADUALLY WORK NORTH OVER
THE NEXT COUPLE OF DAYS.  THIS MOISTURE WILL ENCOUNTER A SERIES OF
WEAK VORTICITY MAX MOVING ENE THROUGH THE BASE OF THE TROUGH ACROSS
NW UT. THESE VORTICITY MAXIMA WILL TAP A LITTLE COOLER MID-LEVEL
AIR AS THEY MOVE ACROSS THE FAR NORTH. WEAK DYNAMICS/INSTABILITY
ALONG WITH ADEQUATE MOISTURE SHOULD PRODUCE SOME CONVECTION UP
NORTH THIS WEEKEND. SRN/CNTRL UTAH WILL REMAIN SOMEWHAT ACTIVE AS
DIURNAL CONVECTION A GOOD BET EACH DAY.

A WEAK HANG BACK TROUGH ALONG THE CA COAST EARLY NEXT WEEK WILL
TURN THE FLOW ALOFT A BIT MORE SOUTHERLY. THIS IN TURN WILL ALLOW
MOISTURE TO INCREASE NORTHWARD ACROSS THE GREAT BASIN. WEAK
DISTURBANCES EJECT NNE OUT OF THE TROUGH THROUGH NV/WRN UT SHOULD
BE ABLE TO GENERATE SOME ORGANIZED CONVECTION TO GO ALONG WITH THE
USUAL DIURNAL ACTIVITY FOR THE FIRST HALF OF THE WEEK. THE THREAT
FOR CONVECTION COULD PEAK LATE WEDNESDAY/THURSDAY AS THE TROUGH
MOVES EAST THROUGH THE BASIN.

&&

.AVIATION...AS A MODERATELY STRONG SYSTEM MOVES INTO OREGON TODAY
SURFACE PRESSURES WILL FALL ACROSS SOUTHWEST IDAHO INTO NORTHWEST
UTAH. RAPID PRESSURE FALLS OVER EXTREME NORTHWEST UTAH SOMETIMES
WILL PREVENT THE LAKE BREEZE FROM SETTING IN. THERE IS A 20 PERCENT
CHANCE OF THIS HAPPENING. THE ANTICIPATED RESULT WILL A DELAYED
ONSET OF A LAKE BREEZE UNTIL ABOUT 1500 MDT.

&&

.FIRE WEATHER...A FIRE WEATHER WATCH FOR DRY LIGHTNING HAS BEEN
ISSUED FOR WEST CENTRAL UTAH FOR LATE THIS AFTERNOON AND EVENING.
THE COMBINATION OF MID LEVEL MOISTURE AND UPPER LEVEL SUPPORT TO
DESTABILIZE THE AIRMASS WILL COME TOGETHER OVER THIS PORTION OF
UTAH. MICROBURST WINDS OF UP TO 40 MPH ARE POSSIBLE. ANOTHER AREA OF
CONCERN WILL BE THE GREAT SALT LAKE DESERT LATE TODAY WHERE LOW RH
AND SOUTH WINDS NEARING CRITICAL SPEEDS COULD DEVELOP.

&&

SLC WATCHES/WARNINGS/ADVISORIES...

UT...FIRE WEATHER WATCH FOR ZONES 433>436 THIS AFTERNOON THROUGH
     MIDNIGHT TONIGHT.
WY...NONE.

&&

PUBLIC....CONGER
FIRE WX/AVIATION...STRUTHWOLF
Hazardous weather outlook, Aug 10, 7:30 AM MDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
730 AM MDT THU AUG 10 2006

UTZ001>011-WYZ021-111300-
CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-
WESTERN UINTA MOUNTAINS-
730 AM MDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND EXTREME
SOUTHWEST WYOMING.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

INCREASING MOISTURE FROM THE SOUTH WILL REACH NORTHERN UTAH
AND SOUTHWEST WYOMING BY LATE FRIDAY. A SERIES OF WEAK PACIFIC
WEATHER DISTURBANCES WILL CROSS THE AREA THIS WEEKEND...BRINGING
PERIODIC SHOWERS AND THUNDERSTORMS TO THE AREA.

A SECOND SURGE OF MOISTURE WILL BEGIN EARLY NEXT WEEK. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECT LATE MONDAY THROUGH WEDNESDAY.

UTZ012>021-111300-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH-
730 AM MDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND
ADJACENT VALLEYS OF SOUTHERN UTAH. SOME OF THE STORMS OVER SOUTHWEST
WILL PRODUCE LIGHTNING WITH LITTLE RAINFALL. THIS WILL CREATE
HAZARDOUS FIRE WEATHER CONDITIONS THROUGH THIS EVENING. A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR SOME OF THE FIRE WEATHER ZONES
IN SOUTHWEST UTAH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH
THE MIDDLE OF NEXT WEEK. SOME OF THE HEAVIER SHOWERS AND STORMS COULD
PRODUCE LOCALLY HEAVY RAIN DURING THE AFTERNOON AND EARLY EVENING
HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:43 AM MDTFire Weather WatchSLC5 hr

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.